MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ELUNA 8 SR-T PROMRI; PACEMAKER

BIOTRONIK SE & CO. KG ELUNA 8 SR-T PROMRI; PACEMAKER
Model Number 394971
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.The analysis is therefore only based on the returned device data as well as the inspection of the quality documents associated with the manufacture of this particular device.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing.In a next step, the returned device data was inspected.During the inspection the clinical observation could be confirmed.Further analysis revealed an unexpected battery behavior, which led to the clinical observation.Based on the data available for analysis the root cause for that behavior was not determinable and can only be clarified by an analysis of the device itself.However, it cannot be excluded that this occurrence resulted from a defective component, which may compromise the ability of the device to deliver therapy.Biotronik has informed the health care professional about this analysis result, who decides, based on the patients individual circumstances and medical judgment, if the device will be exchanged.Should further relevant information or the device itself become available, this investigation will be updated and you will be informed accordingly.
 
Event or Problem Description
After an implantation period of approx.65 months, it was reported that the device shows the eri status.The replacement of the pacemaker is planned.
 
Additional Manufacturer Narrative
The device was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.Upon initial interrogation a warning message was triggered regarding the battery condition.The eri battery status was activated on (b)(6) 2021.The memory content of the device was inspected.The inspection revealed that the battery voltage decreased faster than expected.However, the current consumption was normal.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed in eri mode.There was no indication of a device malfunction.During subsequent analysis the device was opened and subjected to further investigation.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage confirmed an almost depleted battery.A thorough investigation of the electronic module did not show any abnormality.In particular, the current consumption was directly measured and proved to be normal and expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The battery was subjected to a visual and an electrical inspection as well as a microcalorimetry analysis.The visual inspection of the battery did not reveal any external signs of damage.The measurement of the battery voltage confirmed an almost depleted battery and the microcalorimetry analysis showed an elevated heat dissipation.Next, the battery was opened for destructive analysis.The inspection of the inner assembly identified internal short circuit/damaged insulation, which led to an elevated internal self-depletion within the battery and therefore contributed to the clinical observation.In conclusion, an elevated internal self-depletion within the battery was found to be the root cause for the clinical observation.Based on the analysis all therapy functions of the device were available while the device was implanted and in service.

Brand Name
ELUNA 8 SR-T PROMRI
Common Device Name
PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key11346007
Report Number1028232-2021-00827
Device Sequence Number12011317
Product Code NVZ
UDI-Device Identifier04035479131951
UDI-Public04035479131951
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Model Number394971
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1